Alert archive / California / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS San Francisco Bay Area, CA

December 25, 20084 counties in California

NWS San Francisco Bay Area, CA issued this flash flood watch at Dec 25, 2008, 10:49 AM PST for 4 counties in California. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 10:49 AM PST (18:49 UTC)
Expired
Dec 25, 2008, 5:10 PM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties Monterey County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 20 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2008-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2008-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS66 KMTR 251849
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1049 AM PST THU DEC 25 2008

CAZ512-517-530-252300-
/O.NEW.KMTR.FF.A.0002.081225T1849Z-081226T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1049 AM PST THU DEC 25 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A

* FLASH FLOOD WATCH FOR A PORTION OF CA...INCLUDING THE 
  FOLLOWING AREAS...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS 
  AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND 
  BIG SUR COAST.

* UNTIL 8 PM PST THIS EVENING

* NEAR SATURATED SOILS HAVE PRIMED THE GROUND FOR QUICK RUNOFF OF
  ANY ADDITIONAL RAIN THAT OCCURS. AT 1045 AM PST LINES OF SHOWERS
  WERE APPROACHING SANTA CRUZ AND MONTEREY COUNTIES AND ARE
  EXPECTED TO BRING MODERATE TO BRIEF HEAVY RAIN WITHIN THE NEXT
  SEVERAL HOURS AND INTO THIS EVENING. THIS RAINFALL SHOULD BE
  ENOUGH FOR FLASH FLOODING AND DEBRIS FLOWS TO OCCUR AND
  THEREFORE A FLASH FLOOD WATCH HAS BEEN ISSUED.

* FLASH FLOODS AND DEBRIS FLOWS CAN HAPPEN QUICKLY WITH LITTLE OR
  NO NOTICE FROM RAIN UPSTREAM OF CANYONS AND STREAMS.
  THEREFORE...BE PREPARED TO MOVE QUICKLY AWAY FROM STREAMS AND TO
  HIGHER GROUND.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

EVANS
3 follow-up statements
000 
WGUS66 KMTR 252012
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1212 PM PST THU DEC 25 2008

CAZ512-517-530-252300-
/O.CON.KMTR.FF.A.0002.000000T0000Z-081226T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1212 PM PST THU DEC 25 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...SANTA CRUZ 
  MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL 
  FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* UNTIL 8 PM PST THIS EVENING

* AT NOON PST A BREAK IN THE SHOWERS HAS BEGUN IN THE SANTA CRUZ
  COUNTY MOUNTAINS AND WILL SPREAD INTO THE MONTEREY COUNTY
  MOUNTAINS BY 1 PM PST. THIS BREAK WILL LAST ABOUT THREE HOURS
  WITH ANOTHER ROUND OF HEAVIER SHOWERS EXPECTED TO MOVE ONSHORE.
  AS THESE SHOWERS MOVE INTO THE MOUNTAINS...MODERATE TO HEAVY
  RAIN WILL BE POSSIBLE AND MAY RESULT IN FLASH FLOODING AND
  DEBRIS FLOWS. THE NEAR SATURATED SOILS HAVE ALREADY PRIMED THE
  GROUND FOR QUICK RUNOFF.

* FLASH FLOODS AND DEBRIS FLOWS CAN HAPPEN QUICKLY WITH LITTLE 
  OR NO NOTICE FROM RAIN UPSTREAM OF CANYONS AND STREAMS. 
  THEREFORE...BE PREPARED TO MOVE QUICKLY AWAY FROM STREAMS AND 
  TO HIGHER GROUND. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

EVANS
000 
WGUS66 KMTR 252256
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
256 PM PST THU DEC 25 2008

CAZ512-517-530-260400-
/O.CON.KMTR.FF.A.0002.000000T0000Z-081226T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
256 PM PST THU DEC 25 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...SANTA CRUZ 
  MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL 
  FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* UNTIL 8 PM PST THIS EVENING

* AT 245 PM PST THE NEXT WAVE OF SHOWERS WAS AFFECTING THE SAN
  FRANCISCO BAY AREA AND MOVING TO THE SOUTHEAST AT 40 MPH. RADAR
  ESTIMATED LIGHT RAINFALL IN THESE SHOWERS WITH AREAS OF EMBEDDED
  MODERATE RAINFALL. THESE LINES OF SHOWERS WILL MOVE INTO THE
  SANTA CRUZ COUNTY MOUNTAINS BY 330 PM PST AND INTO THE MONTEREY
  COUNTY MOUNTAINS BY 5 PM PST. SINCE THE SOILS ARE NEAR
  SATURATION...ANY HEAVY RAIN THAT FALLS ON THE FIRE SCARS WILL
  MOST LIKELY RESULT IN FLASH FLOODING AND DEBRIS FLOWS.

* FLASH FLOODS AND DEBRIS FLOWS CAN HAPPEN QUICKLY WITH LITTLE 
  OR NO NOTICE FROM RAIN UPSTREAM OF CANYONS AND STREAMS. 
  THEREFORE...BE PREPARED TO MOVE QUICKLY AWAY FROM STREAMS AND 
  TO HIGHER GROUND. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

EVANS
000 
WGUS66 KMTR 260110
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
510 PM PST THU DEC 25 2008

...FLASH FLOOD WATCH FOR THE BURN AREAS OF SANTA CRUZ COUNTY AND
THE BURN AREAS OF MONTEREY COUNTY HAS BEEN CANCELLED...

.SCATTERED SHOWERS CONTINUE ACROSS THE BURN AREAS. HOWEVER...THE
SHOWERS ARE NO LONGER EXPECTED TO GENERATE RAINFALL RATES CAPABLE
OF TRIGGERING DEBRIS FLOWS OR FLASH FLOODING. THEREFORE...THE
FLASH FLOOD WATCH HAS BEEN CANCELLED.

CAZ512-517-530-260215-
/O.CAN.KMTR.FF.A.0002.000000T0000Z-081226T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
510 PM PST THU DEC 25 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
AREAS...

SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS
PADRES NATIONAL FOREST...AND SOUTHERN MONTEREY BAY AND BIG SUR
COAST.

SCATTERED SHOWERS WILL CONTINUE THROUGH THURSDAY EVENING.
HOWEVER...RAINFALL RATES ARE NO LONGER EXPECTED TO BE INTENSE
ENOUGH TO CAUSE DEBRIS FLOWS AND FLASH FLOODING IN AND AROUND THE
BURN AREAS OF SANTA CRUZ COUNTY AND MONTEREY COUNTY.

$$

DYKEMA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 25, 8:45 AM PST, 2 hours 4 minutes earlier.

Area forecast discussion, Dec 25, 8:45 AM PST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
845 AM PST THU DEC 25 2008

.DISCUSSION...AS OF 8:45 AM PST THURSDAY...MAIN CONCERN TODAY IS
SHOWERS OVER THE BURN AREAS.

BEEN KEEPING A VERY CLOSE EYE ON THE RADAR SO FAR WITH BANDS OF
SHOWERS MOVING ACROSS OUR AREA THIS MORNING. MAIN CONCERN IS
OBVIOUSLY OVER THE SANTA CRUZ AND MONTEREY COUNTY BURN AREAS. OVER
THE SUMMIT PERIMETER IN SANTA CRUZ TOTALS TO THIS POINT HAVE BEEN
WELL UNDER GUIDANCE BASED OFF GROUND TRUTH PLUS FFMP. HOWEVER THERE
ARE AT LEAST TWO ADDITIONAL BANDS OF SHOWERS THAT WILL HIT THAT AREA
OVER THE NEXT COUPLE OF HOURS. PERSONS NEAR THE SUMMIT PERIMETER
SHOULD STAY ALERT ESPECIALLY THROUGH THE MORNING HOURS. OVER
MONTEREY COUNTY GOOD RAINFALL TOTALS WERE REPORTED OVER THE PAST
SIX HOURS. JUST SPOKE WITH CHP AND MONTEREY COUNTY SHERIFF AND NO
DEBRIS FLOWS WERE REPORTED TO THIS POINT. ALSO JUST GOT A SPOTTER
REPORT OF THUNDER AND SMALL HAIL IN SAN FRANCISCO WHICH IS WELL
DEPICTED BY THE VARIOUS LOCAL RADARS. IF THIS LINE HOLDS TOGETHER
TO THE BURN AREAS IT MAY CAUSE SOME PROBLEMS. LOOKS LIKE A VERY BUSY
SHIFT TODAY. WILL ISSUE ANOTHER UPDATE TO THE AFD AS TIME ALLOWS
LATER THIS MORNING.

.PREVIOUS DISCUSSION...2:54 AM PST CHRISTMAS DAY...A COLD FRONT IS
CURRENTLY MOVING ACROSS THE BAY AREA AND IT SHOWS UP NICELY ON
RADAR LOOPS. DOWNTOWN SAN FRANCISCO PICKED UP 0.17 INCH IN ONE HOUR
AS THE FRONT MOVED THROUGH. SURFACE OBS SHOW THE WIND SHIFT FROM
SOUTHEAST TO WEST AFTER THE FRONT MOVES BY...ALTHOUGH WIND SPEEDS
REMAIN MODERATE WITH 15-30 MPH WINDS COMMON. THIS FRONT WILL
CONTINUE TO PUSH SOUTHWARD THROUGH THE DISTRICT THIS MORNING
SPREADING BRIEF HEAVY RAINS IN ITS PATH. BEHIND THE FRONT CONTINUED
SHOWER CHANCES WILL LINGER ALONG WITH A SLIGHT CHANCE OF
THUNDERSTORMS AS THE COLD POOL MOVES OVER NORTHERN CALIFORNIA. BY
TONIGHT EXPECT SHOWER CHANCES TO TAPER OFF AS THE UPPER TROUGH PUSHES
EASTWARD AND DRIER AIR SPREADS ALONG THE COAST FROM THE NORTH.
ADDITIONALLY TONIGHT WITH THIS COLD AIR WILL COME LOWERING SNOW
LEVELS...TO THE 2000-3000 FOOT RANGE. HOWEVER...GIVEN THE DRIER
AIR...NOT MUCH ACCUMULATION IS EXPECTED.

FROM PREVIOUS DISCUSSION...THE MODELS HAVE CONSISTENTLY SHOWN A
PATTERN CHANGE BEGINNING ON FRIDAY AND CONTINUING WELL INTO NEXT
WEEK. A NEARLY ZONAL FLOW WILL SET UP OVER THE NORTHEAST PACIFIC...
DELIVERING PERIODS OF RAIN TO THE PAC NW AND FAR NORTHERN CA.
THE UPPER JET AND MOST OF THE RAINFALL ACTIVITY IS FORECAST TO REMAIN
WELL NORTH OF OUR AREA. HOWEVER...THE NORTH BAY WILL SEE RAIN CHANCES
DURING THE WEEKEND AND INTO EARLY NEXT WEEK AS SYSTEMS ROLLING
IN OFF THE PACIFIC DIP JUST FAR ENOUGH SOUTH TO PERHAPS BRING RAIN TO
AREAS N OF THE GOLDEN GATE. ELSEWHERE...DRY AND MILD CONDITIONS WILL
PREVAIL. TEMPERATURES WILL BE SLOW TO WARM INITIALLY DUE TO THE COLD
AIR THAT WILL ARRIVE TODAY AND TONIGHT. IN FACT...TEMPS ON FRIDAY
NIGHT WILL BE QUITE COLD AGAIN...LIKELY FALLING TO NEAR FREEZING IN
THE INLAND VALLEYS. BUT A MILDER AIRMASS WILL MAKE ITS WAY INTO OUR
AREA OVER THE WEEKEND.

&&

.AVIATION...AS OF 3:45 AM PST CHRISTMAS DAY...FRONTAL SYSTEM HAS
MOVING THROUGH THE SOUTHERN SFO BAY AREA AND WILL MOVE INTO THE
MRY BAY AREA BY MIDMORNING. NUMEROUS SHOWERS IN THE UNSTABLE
AIRMASS BEHIND THE FRONT.

SFO BAY AREA...WEST WINDS 15-20 MPH GUSTING TO 25 MPH IMMEDIATELY
BEHIND THE FRONT. WINDS WILL TEMPORARILY DECREASE LATER THIS MORNING
AS THE FRONT MOVES FURTHER AWAY BUT WILL INCREASE AGAIN IN THE
AFTERNOON AS STRONG NORTHWEST FLOW SETS UP. CEILINGS CURRENTLY AROUND
2500 FEET BUT SHOULD RISE TO 3000-4000 FEET LATER THIS MORNING AND
THIS AFTERNOON. THERE IS A POSSIBILITY OF AN ISOLATED AFTERNOON
THUNDERSTORM WITH TEMPORARY LOWER CEILINGS.

MRY BAY AREA...RAIN WITH SOUTHEAST WINDS 15-20 MPH GUSTING TO 30 MPH
IMMEDIATELY AHEAD OF FRONT WILL BECOME SHOWERY WITH WINDS
SWITCHING TO NORTHWEST AFTER AROUND 6 AM. AS IN THE SFO BAY
AREA...WINDS WILL DECREASE LATER THIS MORNING BUT WILL INCREASE AGAIN
IN THE AFTERNOON. CEILINGS WILL LOWER TO AROUND 3000 FEET. THERE IS
A POSSIBILITY OF AN ISOLATED AFTERNOON THUNDERSTORM ESPECIALLY IN
THE SNS VLY.

&&

.MARINE...AS OF 10 PM PST WEDNESDAY...A HIGH SURF ADVISORY WAS ISSUED
FOR THE COAST FROM 12 NOON THURSDAY TO 9 PM FRIDAY. ENP WAVE MODEL
FORECASTS HAVE BEEN CONSISTENT WITH THIS FORECAST. BUOY 59 REPORTED
SEAS UP NEAR 25 FEET EARLIER TODAY WITH THE SHORTWAVE OFF THE
COAST. IF SUBSEQUENT ENP MODEL RUNS SHOW SWELL REACHING OVER 20 FEET
THE ADVISORY MAY THEN NEED TO BE UPGRADED TO A WARNING SOMETIME ON
THURSDAY. REGARDING COASTAL FLOODING POTENTIAL WHAT MAY HELP LIMIT
COASTAL FLOODING IS THE STRONG NORTHERLY COMPONENT TO THE SWELL
DIRECTION. LARGE BREAKING SWELL WILL PROBABLY LEAD TO LOCALIZED MINOR
BEACH EROSION. A HIGH TIDE AT 6.1 FEET OCCURS AT 10 AM FRIDAY MORNING
WHICH COINCIDES WITH PEAK SWELL.

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...SCA...PT ARENA TO PT PIEDRAS BLANCAS
            SCA...ROUGH SF BAR.
            SCA...SAN FRANCISCO BAY AND MONTEREY BAY.
&&

PUBLIC FORECAST: DYKEMA/ANDERSON/BELL
AVIATION/MARINE: CANEPA/W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 25, 4:18 AM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
418 AM PST THU DEC 25 2008

CAZ006-505-509-529-530-261400-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
418 AM PST THU DEC 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN
FRANCISCO BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...THURSDAY

NUMEROUS SHOWERS...ALONG WITH BLUSTERY AND COOL CONDITIONS...WILL
CONTINUE THROUGH CHRISTMAS DAY. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS.

LARGE OCEAN SWELL WILL ARRIVE ALONG THE COAST BY MIDDAY ON
THURSDAY. A HIGH SURF ADVISORY IS IN EFFECT FROM NOON THURSDAY
UNTIL 9 PM FRIDAY.

*  HIGH SURF ADVISORY.....SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS  *

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LARGE OCEAN SWELL WILL CONTINUE TO AFFECT THE COAST UNTIL 9 PM
FRIDAY.

*  HIGH SURF ADVISORY.....SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS  *

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506>508-510>513-516>518-528-261400-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
418 AM PST THU DEC 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND PORTIONS OF THE SAN
FRANCISCO BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...THURSDAY

NUMEROUS SHOWERS...ALONG WITH BLUSTERY AND COOL CONDITIONS...WILL
CONTINUE THROUGH CHRISTMAS DAY. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS ON CHRISTMAS DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 25, 8:37 AM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
837 AM PST THU DEC 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     HAIL             4 NNE DALY CITY         37.74N 122.45W
12/25/2008  E0.25 INCH       SAN FRANCISCO      CA   TRAINED SPOTTER

0837 AM     LIGHTNING        3 N DALY CITY           37.74N 122.46W
12/25/2008                   SAN FRANCISCO      CA   TRAINED SPOTTER

&&

ANDERSON
Local storm report, Dec 25, 10:32 AM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1032 AM PST THU DEC 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             2 NE SAN JOSE           37.32N 121.82W
12/25/2008  M0.50 INCH       SANTA CLARA        CA   TRAINED SPOTTER

&&

ANDERSON

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:44 PM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma46 hr
Dec 25, 11:21 AM PSTGale WarningMTR16 hr
Dec 25, 12:30 PM PSTWinter Weather AdvisoryMTRMonterey, San Benito, San Mateo, Santa Clara, Santa Cruz5 hr
Dec 25, 1:50 PM PSTWind AdvisoryMTRMonterey, San Benito, San Mateo, Santa Clara, Santa Cruz12 hr

Nearby

Flash Flood Watches in California, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.